Hail, Cloud
- When
- July 21, 8:37 PM CST
- Where
- Cloud County, 1 mi NE of Clyde
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -97.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 21, 2:31 PM CST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 331 PM CDT MON JUL 21 2003 SCATTERED SHOWERS HAVE MOVED INTO NORTHERN SECTIONS OF KANSAS AS A WEAK SHORTWAVE DROPS DOWN THE BACK SIDE OF THE EAST COAST TROUGH. EXPECT THUNDERSTORMS TO DEVELOP ACROSS WESTERN NEB AND KS THIS AFTERNOON. AS A SPEED MAX HELPS AMPLIFY THE PATTERN AND CONTINUE TO MOVE SOUTH THROUGH THE PLAINS...THE CONVECTION OVER THE HIGH PLAINS IS EXPECTED TO CONGEAL INTO AN MCS AND MOVE ACROSS THE CWA. THINK THAT THE MAIN THREAT WILL BE DAMAGING WINDS...SIMILAR TO LAST NIGHT. HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR ALL OF THE FORECAST AREA EXCEPT THE FAR NORTHEAST CORNER. THINK THAT THE BEST CHANCES FOR PRECIP WILL BE GENERALLY ACROSS CENTRAL KANSAS WERE THERE IS BETTER INSTABILITY. HELD ONTO POPS FOR TOMORROW MORNING AS MODELS INDICATE THE SPEED MAX STILL ROTATING THROUGH THE TROUGH. OTHERWISE PRECIP SHOULD BE COMING TO AN END DURING THE MORNING WITH SURFACE RIDGE CONTINUING TO BUILD INTO THE PLAINS. HAVE ONLY MADE MINOR ADJUSTMENTS TO THE TEMPS FOR TUESDAY AND WEDNESDAY...GENERALLY DOWN A DEGREE OR TWO. WITH DEWPOINTS IN THE 50S TUESDAY NIGHT AND AND CLEARING SKIES WITH LIGHT WINDS...LOWS SHOULD BE THE COOLEST SEEN IN A WHILE. HAVE LOWERED THEM INTO THE UPPER 50S. WEDNESDAY IS SETTING UP TO BE A GREAT DAY WITH SUBSIDENCE AND RELATIVELY DRY AIR IN PLACE. HAVE CONTINUED THE WARMING TREND INTO THE WEEKEND AS LOW LEVEL FLOW BECOMING SOUTHERLY AND WAA STARTS UP ON THURSDAY. NEXT FORECAST PROBLEM IS POTENTIAL FOR A WEAK FRONT TO MOVE INTO THE AREA SUNDAY. THE GFS HAS STARTED TO COME INTO BETTER AGREEMENT WITH THE ECMWF AND OTHER MODELS...SHOWING A SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA DURING THE WEEKEND. HAVE INSERTED A CHANCE FOR PRECIP ON SUNDAY WITH THE FRONT ENTERING THE AREA. HAVE FOLLOWED THE ECMWF SOLUTION WITH THE TIMING OF THE FRONT. THE GFS LOOKS A LITTLE TO FAST BRINGING THE FRONT IN SATURDAY...CONSIDERING THE SHORTWAVE IS PROGGED TO STILL BE OVER THE PACIFIC NORTHWEST. AM A LITTLE CONCERNED ABOUT POPS CONSIDERING THE FRONT LOOKS LIKE IT WILL BE MOVING UNDER AN UPPER LEVEL RIDGE WITH THE BETTER DYNAMICS STAYING TO THE NORTH. LEFT MONDAY DRY WITH SEASONABLE TEMPS. .TOP...NONE. WOLTERS
KSZ008>012-020>024-026-034>040-054>056-058-059-221045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 838 PM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT. AS THE NIGHT PROGRESSES...THESE STORMS SHOULD CONGEAL INTO A CLUSTER. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL KANSAS TUESDAY MORNING. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVERNIGHT ACROSS THE ENTIRE AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) LWS
The Grand Island radar (KUEX), 119 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373204.